Are my seborrheic dermatitis shampoos causing irritation?
I have been diagnosed with seborrheic dermatitis. I have tried Selsun Blue, Head and Shoulders, Ciclopirox, and Nizoral Shampoos all in an attempt to get this under control. Right now I am only using Nizoral (I apply and leave it on my scalp for 5-6 minutes) and a conditioner (which I usually apply and try to keep it away from my scalp completely). While I do have some "itchy" scales that are a characteristic of seborrheic dermatitis, the most annoying thing about my scalp problems is the general irritating, "burning" sensation that I experience about an hour or two after I wash my hair. The problem is that I can't tell if my seborrheic dermatitis or my shampoo/conditioner itself is causing the irritation. I have switched conditioners and shampoos, and it does little to mollify my discomfort (some shampoos seem to make it worse). It seems like my scalp is just irritated; it's not really itchy. However, if I don't use the right shampoos, I do notice an increase in itchy scaling. Also, when I go out in the sun my discomfort practically vanishes, and it seems like my discomfort also disappears when I lie down on a pillow or rub my head against a towel and hold it there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.